Klonopin… the – at one time wonderful medication- prescribed to me that served it’s purpose. It helped my anxiety, my panic disorder… helped me to resume somewhat of a normal life… If normal was such a thing.
So to my surprise, after just seeing my Psychiatrist, and Physiologist, they BOTH demand I stop taking it… albeit, slowly by weaning down.
I never knew just how BAD KLONOPIN IS . It can be TERRIFYING. It can wreak havoc on your own life and others… I personally had an experience a couple years ago where 911 was called, I was not right in the head and talking about purple elephant pepperoni pizza’s… and my brain went to very bad places. It was a type of psychosis… everything was real to me… though the aforementioned pizza is not “real”.
My recent visit to my Doc’s was eye-opening and convinced me in no more than 15 seconds to stop the medication. What he told me was horrifying so after some discussion and research, I decided to share it here.
- Most interesting to me were the psychiatric side affects– suicidal ideation, psychosis, nightmares, hallucinations, delusions (all of these, especially so if there is an underlying psychiatric disorder). Localized inflammation, weight gain, change in libido, abrasions, and even pain (like myalgia), and MEMORY LOSS (my own personal hell).
- It can cause hairloss, skin rash, and ankle and facial edema, muscle weakness and pains, anemia, and MANY more issues that can all be read on Drugs.com
- Continued use leads to Alzheimer’s and then later to Dementia. ~ The New York Times (Be sure to read the entire thing, it is quite disturbing.
- Scientists cannot say for sure what Klonopin does when ingested… and nearly like all other Benzo’s, the reaction from one person to the next is unpredictable… dosing can make a difference, as can taking it with alcohol or other drugs, prescribed or illicit.
- “As with all benzos, use of Klonopin for more than a month can lead to a dangerous condition known as “benzodiazepine withdrawal syndrome,” featuring elevation of a user’s heart rate and blood pressure along with insomnia, nightmares, hallucinations, anxiety, panic, weight loss, muscular spasms or cramps, and seizures.” Citizen’s Commission on Human Rights International The Mental Health Watchdog
Personally, I was going out of my mind because the list goes on and on… not to mention I have, very sadly, recommended this med to people I care about. The horror stories out there are plenty… all you have to do is google for “Klonopin horror stories”, and there’s too many to count out there.
My own personal story had to do with my Grandmother. She was hospitalized at end stage lung cancer and she was prescribed anxiety meds to help keep her comfortable. Well, one day, she was HIGHLY upset and told everyone that a hospital worker had come into her room and violated her sexually. Of course we all listened and supported her. Her Sister then researched her medicine, and explained that it could cause hallucinations and what not. My Grandmother demanded it happened… so we continued to support her, and of course it was reported to the hospital. Sadly, it was something that didn’t happen… unless my Gramps slept through it (as he always stayed with her)… yet she passed away feeling violated not only by the person she thought did something horrible to her, but also by the hospital who did nothing about her accusations.
Benzo’s are bad news… I am looking forward to being done with them. I bet they have done much more harm to me than good, and that is unacceptable.